5-HTP update – hmm, not working so well now

October 20, 2009 at 3:04 pm | Posted in rheumatoid arthritis (RA) | 5 Comments
Tags: , , , , , , , ,

I don’t know if the 5-HTP (which I’ve been taking for a while to help me sleep, as sleep (or lack of it) seems to be a probable cause for fibromyalgia) becomes less effective after a certain amount of time, but I’ve just recently stopped finding it very effective. My bro takes it sometimes too and he reckons that if he takes it for a while he becomes kind of desensitized to it, so perhaps it’s that.

It was fantastically helpful for a couple of months, but then I started to find that if I woke up, even if it was only an hour or two after falling asleep on taking the tablet, I couldn’t get back to sleep again.

Now the flipping hot flushes have started again, I’m waking up about once an hour and hot flushing BIG TIME. Of course that makes me feel utterly disgusting and I usually have to get up for a bit, after which I’m wide awake for a few minutes. Only a few minutes doesn’t sound so bad, does it … until you realise that this is happening six times a night or so.

Surprise, surprise – the fibro is coming back. Off to see my lovely cake-recommending physio this afternoon so that will help, but I fear I’m going to have to try the meds that the consultant recommended months ago but that I’ve been avoiding as the side effects include weight gain. (I know, I know, my favourite lecture is about how you mustn’t assume you’ll get all the side effects going, but I know when it comes to me and weight gain I’m doooooomed!)

Any advice on getting rid of the flushes (or packets of roasted soya beans in the post, and instructions on the uses thereof, Maggie, if you’re reading this) would be much appreciated!!

Blog at WordPress.com. | The Pool Theme.
Entries and comments feeds.

Follow

Get every new post delivered to your Inbox.

Join 91 other followers